MAUDE Adverse Event Report: ZIMMER SURGICAL SA BATTERY FOR ASEPTIC TRANSFER KIT

ZIMMER SURGICAL SA BATTERY FOR ASEPTIC TRANSFER KIT
Model Number 89-8510-440-20
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to the manufacturer at the date of this report.A follow-up medwatch will be submitted once the investigation is completed or if additional information is received.
 
Event or Problem Description
It was reported that the battery for aseptic transfer kit, serial number (b)(4), part number 89-8510-440-20 discharged electrolyte and was degraded.The battery was discovered packaged in a cardboard box in a nurse room with burning smell.There were no other products of the same type nearby.According to the picture provided, the battery is partially melted.No surgery was involved.There was no harm or injury to patient/operator reported.
 
Additional Manufacturer Narrative
Several attempts were made in effort to retrieve the battery for aseptic transfer kit, part number 89-8510-440-20 and serial number (b)(4), and the customer was not able to return the product for investigation.Therefore, it could not be inspected in an effort to confirm the defect.Device history record review was performed and no issue was discovered during the manufacturing process that could explain the defect reported.A follow-up medwatch will be submitted if the product is returned or if additional information is received.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d4, d8, g3, g6, h1, h2, h3, h6, h10.The device has not been returned for evaluation; however, a picture was provided that shows the battery was burnt.Dhr review was performed.Device was 10 months old and is not out of box failure.Device is used for treatment.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BATTERY FOR ASEPTIC TRANSFER KIT
Common Device Name
BATTERY FOR ASEPTIC TRANSFER KIT
Manufacturer (Section D)
ZIMMER SURGICAL SA
chemin du pre fleuri, 3
plan-les-ouates, geneva 1228
SZ  1228
Manufacturer (Section G)
ZIMMER SURGICAL SA
chemin du pre fleuri, 3
plan-les-ouates, geneva 1228
SZ   1228
Manufacturer Contact
christina arnt
56 e. bell drive
warsaw, IN 46582
5745273773
MDR Report Key7649787
Report Number0008031000-2018-00021
Device Sequence Number19213370
Product Code MOQ
UDI-Device Identifier00889024355156
UDI-Public(01)00889024355156(11)170720(10)5010219
Combination Product (Y/N)N
Initial Reporter CountryPL
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-8510-440-20
Device Catalogue Number89-8510-440-20
Device Lot Number5010219
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/08/2018
Supplement Date Received by Manufacturer08/20/2018
02/02/2023
Initial Report FDA Received Date06/29/2018
Supplement Report FDA Received Date08/22/2018
02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/20/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown